Jump to content
CrazyBoards.org

Extreme agitation from Prozac


Recommended Posts

Hi guys and/or gals , fellow human people who are sharing both planet and this electronic wasteland with me.

long story short :

1) severe depression.

2) 2 years ago started prozac. 10mg

3) felt VERY agitated for 3 weeks .

4) Then sudden Euphoria settled in , felt wonderful.

5) Crashed after trying to wean off one year later.

6) went back on prozac , was ok for a while. (20 mg)

7) Prozac stopped being very effective , increased the dose to 40 mg , but could not maintain it because of agitation , so effectively was taking a pill every other day.

8) Moved , saw new shrink . Started sticking to the 40 mg daily

9) 6 WEEKS passed and still feeling very agitated.

severe want to jump out of my skin agitation.

what gives ?

end transmission.

Link to comment
Share on other sites

I know it differs for everyone, but when I went from 10 mg to 20 mg of Prozac, I was extremely anxious for three days ("agitation" would be a good word for it) and moderately anxious for a few weeks. I went from 20 to 40 mg a month ago, and the additional anxiety it caused started fading about a week ago, and today is the first day I haven't been sick to my stomach from anxiety. Six weeks of agitation sounds terrible, and not at all my experience, so maybe another SSRI would be a good idea. Taking Benadryl made me a little sleepy and lessened the anxiety a bit, but didn't help much. Taking a stronger antihistamine made me sleep for 13 or 14 hours, which, considering how bad the anxiety was at times, was a blessing. Good luck figuring out what to do.

Link to comment
Share on other sites

3) felt VERY agitated for 3 weeks .

4) Then sudden Euphoria settled in , felt wonderful.

5) Crashed after trying to wean off one year later.

The agitation and particularly the euphoria bit leaves me wondering if perhaps you're having s type of Bipolar reaction to the SSRI. Namely a mixed/hypo result. However, a year is a long time to stay like that. I would try another type of SSRI and see what happens. Then it may be advisable to try another class of meds.

Just something to consider.

Link to comment
Share on other sites

prozac pushed me into irritable mixed states but I didnt understand what was going on at the time. Didnt do squat for the depression, just made me depressed AND angry.

Lexapro did the same thing at intermediate doses. Zoloft feels like a sugar pill aside from some extra energy. I think thats because it indirectly raises wellbutrin. But I do have a little irritability at 100mg. maybe 150mg would make me irritable again.

Ive given up trying with SSRIs.. exercise seems to keep most of the depression at bay so thats what Im doing for now. Id probably do better on lamictal but I dont want to deal with the side effects.

Link to comment
Share on other sites

It still amazes me how different folks respond to the same medication for the same conditions. Prozac has been a godsend for cutting back my depression, but Pristiq and Celexa did almost nothing for it for me, other than cutting back the crying jags a little. I didn't have much in the way of side effects from them either, though--they were largely inert for me.

Link to comment
Share on other sites

I agree, its amazing that the same drug can have such different effects even on people with the same dx.

Its no wonder that its such a trial and error process =(

It still amazes me how different folks respond to the same medication for the same conditions. Prozac has been a godsend for cutting back my depression, but Pristiq and Celexa did almost nothing for it for me, other than cutting back the crying jags a little. I didn't have much in the way of side effects from them either, though--they were largely inert for me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...